Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 40, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 24, 2005, 8:12 PM CST for Cherokee County, Oklahoma. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 24, 2005, 8:12 PM CST (02:12 UTC)
- Expired
- Mar 24, 2005, 9:15 PM CST
- In force
- 63 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Cherokee County, OK
The radar
The Tulsa radar (KINX), 60 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 24, 5:35 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1467 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 338 m²/s²
- 0-3 km storm-relative helicity
- 386 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 250212
SVRTSA
OKC021-250315-
/O.NEW.KTSA.SV.W.0040.050325T0212Z-050325T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
812 PM CST THU MAR 24 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHEROKEE COUNTY IN EAST CENTRAL OKLAHOMA
* UNTIL 915 PM CST
* AT 809 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
WINDS TO 60 MPH. THIS STORM WAS LOCATED 15 MILES SOUTHWEST OF
WOODALL...MOVING NORTHEAST AT 45 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WOODALL...
HULBERT...TAHLEQUAH...ELDON...SCRAPER AND OAKS.
THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE
LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.
LAT...LON 3581 9482 3565 9501 3565 9512 3582 9513
3583 9521 3615 9501 3617 9497 3617 9483
$$3 follow-up statements
000
WWUS54 KTSA 250228
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
828 PM CST THU MAR 24 2005
OKC021-250315-
/O.CON.KTSA.SV.W.0040.000000T0000Z-050325T0315Z/
CHEROKEE OK-
828 PM CST THU MAR 24 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 915 PM CST FOR
CHEROKEE COUNTY...
AT 826 PM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED 5 MILES SOUTH OF WOODALL...MOVING NORTHEAST AT 40
MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WOODALL...
HULBERT...TAHLEQUAH...ELDON...SCRAPER AND OAKS.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CST FRIDAY
MORNING FOR EASTERN OKLAHOMA.
LAT...LON 3581 9482 3565 9501 3565 9512 3582 9513
3583 9521 3615 9501 3617 9497 3617 9483
$$000
WWUS54 KTSA 250253
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
853 PM CST THU MAR 24 2005
OKC021-250315-
/O.CON.KTSA.SV.W.0040.000000T0000Z-050325T0315Z/
CHEROKEE OK-
853 PM CST THU MAR 24 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 915 PM CST FOR
CHEROKEE COUNTY...
AT 848 PM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM
WAS LOCATED 5 MILES NORTHWEST OF TAHLEQUAH...MOVING NORTHEAST AT 40
MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ELDON...SCRAPER
AND OAKS.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CST FRIDAY
MORNING FOR EASTERN OKLAHOMA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 400 AM CST FRIDAY MORNING FOR NORTHWESTERN
ARKANSAS AND EASTERN OKLAHOMA.
LAT...LON 3581 9482 3565 9501 3565 9512 3582 9513
3583 9521 3615 9501 3617 9497 3617 9483
$$000
WWUS54 KTSA 250313
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
913 PM CST THU MAR 24 2005
OKC021-250323-
/O.EXP.KTSA.SV.W.0040.000000T0000Z-050325T0315Z/
CHEROKEE OK-
913 PM CST THU MAR 24 2005
...THE SEVERE THUNDERSTORM WARNING FOR CHEROKEE COUNTY EXPIRES AT 915
PM CST...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CST FRIDAY
MORNING FOR EASTERN OKLAHOMA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 400 AM CST FRIDAY MORNING FOR NORTHWESTERN
ARKANSAS.
LAT...LON 3581 9482 3565 9501 3565 9512 3582 9513
3583 9521 3615 9501 3617 9497 3617 9483
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 7:58 PM CST, 14 minutes earlier.
Area forecast discussion, Mar 24, 7:58 PM CST, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 758 PM CST THU MAR 24 2005 .MESOSCALE DISCUSSION... MCINTOSH COUNTY STORM HAS JUST TRANSFORMED BACK TO A CYCLONIC-UPDRAFT DOMINATED STORM AS THE ANTICYCLONIC UPDRAFT WEAKENED AND APPEARS TO BE DISSIPATING AS THE CELLS MOVES INTO A MORE POSITIVE SR-HELICITY ENVIRONMENT. WHILE THE CELL IS ELEVATED AND A TORNADO RISK APPEARS LOW...SPOTTERS SHOULD STILL MONITOR THE STORM CLOSELY...MONITORING BOTH THE NORTH AND SOUTH SIDES OF THE MAIN CLOUD TOWER. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. &&
Hazardous weather outlook, Mar 24, 12:50 PM CST, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1250 PM CST THU MAR 24 2005
ARZ001-002-010-011-019-020-029-OKZ049-053>076-251100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1250 PM CST THU MAR 24 2005
...SEVERE THUNDERSTORMS POSSIBLE ACROSS EASTERN OKLAHOMA AND WEST
CENTRAL AND NORTHWEST ARKANSAS THIS AFTERNOON AND EVENING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA....WEST OF A MIAMI TO FORT SMITH LINE
ONSET....LATE AFTERNOON
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...ALL OF EASTERN OKLAHOMA...WEST CENTRAL AND NORTHWEST
ARKANSAS.
ONSET...LATE AFTERNOON.
FIRE WEATHER DANGER.
RISK...LIMITED...DRYWIND INDEX=0.26.
AREA...ALL OF EASTERN OKLAHOMA...WEST CENTRAL AND NORTHWEST
ARKANSAS.
ONSET...AFTERNOON.
DISCUSSION...
SURFACE LOW PRESSURE WAS LOCATED OVER NORTHWEST OKLAHOMA EARLY THIS
AFTERNOON. SOUTHERLY WINDS ASSOCIATED WITH THIS SYSTEM WERE
CONTINUING TO DRAW MOISTURE NORTHWARD INTO THE AREA...AND DEW POINTS
WILL CLIMB INTO THE 50S THROUGH THE REMAINDER OF THE AFTERNOON. A
DRYLINE WILL ALSO CONTINUE TO DEVELOP AND BECOME BETTER DEFINED
EXTENDING SOUTHWARD FROM THE SURFACE LOW GENERALLY IN THE VICINITY
OF THE I-35 CORRIDOR.
ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THE DRY LINE
LATE THIS AFTERNOON IN A NARROW BAND OF MOIST UNSTABLE AIR.
ALTHOUGH THE DEPTH OF THE MOISTURE REMAINS SOMEWHAT IN QUESTION...
DEEP LAYER SHEAR PROFILES SUGGEST THAT ANY STORMS THAT DEVELOP WOULD
HAVE THE POTENTIAL TO BE SUPERCELLULAR...WITH A POSSIBILITY OF
TORNADOES LATE THIS AFTERNOON AND EARLY THIS EVENING.
BY LATER THIS EVENING A WARM FRONT WILL BE NEAR THE INTERSTATE 40
CORRIDOR. STORMS WILL BECOME INCREASINGLY ELEVATED DURING THE
EVENING...AND EXPAND IN COVERAGE ACROSS FAR NORTHEAST OKLAHOMA AND
SPREAD ACROSS NORTHWEST ARKANSAS OVERNIGHT. STEEP MID LEVEL LAPSE
RATES WILL LIKELY PROVIDE A LARGE HAIL THREAT. STORMS WILL END
DURING THE OVERNIGHT HOURS AS THE LOW PRESSURE SYSTEM MOVES OUT OF
THE AREA.
IN ADDITION TO THE SEVERE WEATHER THREAT...SOUTH WINDS AND
TEMPERATURES WARMING INTO THE 60S AND 70S HAVE LED TO WORSENING
FIRE WEATHER CONDITIONS ACROSS THE AREA THIS AFTERNOON.
HOWEVER...THE INCREASING LOW LEVEL MOISTURE WILL ALSO HELP TO
ALLEVIATE THESE CONDITIONS SOME.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND
THROUGH THE EVENING HOURS ACROSS THE ENTIRE AREA. ALL INTERESTS
SHOULD CONTINUE TO MONITOR LATER FORECASTS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
IT NOW APPEARS THAT THE FRONT WILL BE SOUTH OF THE AREA FRIDAY...
KEEPING THE THREAT OF THUNDERSTORMS SOUTH AND EAST OF THE AREA. AN
UPPER LEVEL LOW PRESSURE SYSTEM WILL APPROACH THE AREA OVER THE
WEEKEND...CAUSING WIDESPREAD RAIN TO DEVELOP SATURDAY INTO SATURDAY
NIGHT. SUFFICIENT ELEVATED INSTABILITY WILL BE PRESENT FOR A FEW
EMBEDDED THUNDERSTORMS OVER SOUTHEAST OKLAHOMA AND WEST CENTRAL
ARKANSAS...BUT ARE NOT EXPECTED TO BE SEVERE. ANOTHER UPPER SYSTEM
WILL MOVE TOWARD THE AREA BY MID WEEK...BRINGING THE NEXT CHANCE OF
THUNDERSTORMS TUESDAY AND WEDNESDAY.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
CONTINUE TO MONITOR LATER FORECASTS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Local storm report, Mar 24, 7:46 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
746 PM CST THU MAR 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM HAIL CANADIAN 35.18N 95.65W
03/24/2005 0.88 INCH PITTSBURG OK PUBLIC
&&
NMKLocal storm report, Mar 24, 7:59 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
759 PM CST THU MAR 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM HAIL 6 NE EUFAULA 35.35N 95.51W
03/24/2005 1.00 INCH MCINTOSH OK EMERGENCY MNGR
0746 PM HAIL 4 NNE ONAPA 35.46N 95.53W
03/24/2005 1.00 INCH MCINTOSH OK EMERGENCY MNGR
&&
NMKLocal storm report, Mar 24, 8:02 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
802 PM CST THU MAR 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM HAIL OOLOGAH 36.45N 95.71W
03/24/2005 0.88 INCH ROGERS OK STORM CHASER
&&
SFPLocal storm report, Mar 24, 8:08 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
808 PM CST THU MAR 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 PM HAIL 4 N OOLOGAH 36.50N 95.71W
03/24/2005 1.00 INCH ROGERS OK STORM CHASER
&&
SFPLocal storm report, Mar 24, 8:09 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
809 PM CST THU MAR 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM HAIL CLEVELAND 36.31N 96.46W
03/24/2005 0.88 INCH PAWNEE OK AMATEUR RADIO
&&
SFPLocal storm report, Mar 24, 8:11 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
811 PM CST THU MAR 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM HAIL 4 S HOMINY 36.36N 96.39W
03/24/2005 0.75 INCH OSAGE OK AMATEUR RADIO
&&
SFPThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 6:24 PM CST | Severe Thunderstorm Warning | TSA | Pittsburg | 66 min |
| Mar 24, 7:08 PM CST | Severe Thunderstorm Warning | TSA | Nowata, Osage, Washington | 67 min |
| Mar 24, 7:09 PM CST | Severe Thunderstorm Warning | TSA | Haskell | 66 min |
| Mar 24, 7:20 PM CST | Severe Thunderstorm Warning | TSA | Tulsa | 40 min |
| Mar 24, 7:21 PM CST | Severe Thunderstorm Warning | TSA | McIntosh | 54 min |
| Mar 24, 7:23 PM CST | Severe Thunderstorm Warning | TSA | Okmulgee | 67 min |
| Mar 24, 7:24 PM CST | Severe Thunderstorm Warning | TSA | Latimer | 66 min |
| Mar 24, 7:25 PM CST | Severe Thunderstorm Warning | TSA | Pittsburg | 65 min |
| Mar 24, 7:30 PM CST | Severe Thunderstorm Warning | TSA | Rogers | 75 min |
| Mar 24, 7:31 PM CST | Severe Thunderstorm Warning | TSA | Pawnee | 59 min |
| Mar 24, 7:36 PM CST | Severe Thunderstorm Warning | TSA | Creek | 55 min |
| Mar 24, 7:41 PM CST | Severe Thunderstorm Warning | TSA | Muskogee | 64 min |
| Mar 24, 7:47 PM CST | Severe Thunderstorm Warning | TSA | Craig | 58 min |
| Mar 24, 7:49 PM CST | Severe Thunderstorm Warning | TSA | Pushmataha | 56 min |
| Mar 24, 7:58 PM CST | Severe Thunderstorm Warning | TSA | Tulsa | 62 min |
| Mar 24, 8:11 PM CST | Severe Thunderstorm Warning | TSA | Haskell, LeFlore | 64 min |
| Mar 24, 8:12 PM CST | Severe Thunderstorm Warning | TSA | Nowata | 63 min |
| Mar 24, 8:14 PM CST | Severe Thunderstorm Warning | TSA | Osage | 62 min |
| Mar 24, 8:24 PM CST | Severe Thunderstorm Warning | TSA | Latimer | 66 min |
| Mar 24, 8:27 PM CST | Severe Thunderstorm Warning | TSA | Sequoyah | 63 min |
| Mar 24, 8:30 PM CST | Severe Thunderstorm Warning | TSA | Ottawa | 75 min |
| Mar 24, 8:38 PM CST | Severe Thunderstorm Warning | TSA | Washington | 67 min |
| Mar 24, 8:41 PM CST | Severe Thunderstorm Warning | TSA | Mayes, Rogers | 79 min |
| Mar 24, 8:45 PM CST | Severe Thunderstorm Warning | TSA | Craig | 60 min |
| Mar 24, 8:51 PM CST | Severe Thunderstorm Warning | TSA | Tulsa | 69 min |
| Mar 24, 8:55 PM CST | Severe Thunderstorm Warning | TSA | Wagoner | 80 min |
| Mar 24, 9:06 PM CST | Severe Thunderstorm Warning | TSA | Creek, Okmulgee | 54 min |
| Mar 24, 9:12 PM CST | Severe Thunderstorm Warning | TSA | LeFlore | 63 min |
| Mar 24, 9:24 PM CST | Severe Thunderstorm Warning | TSA | Delaware | 81 min |
| Mar 24, 9:28 PM CST | Severe Thunderstorm Warning | TSA | Nowata | 62 min |
| Mar 24, 9:57 PM CST | Severe Thunderstorm Warning | TSA | Mayes, Rogers | 48 min |
| Mar 24, 10:09 PM CST | Severe Thunderstorm Warning | TSA | Tulsa | 66 min |
| Mar 24, 10:11 PM CST | Severe Thunderstorm Warning | TSA | Muskogee | 65 min |
| Mar 24, 10:13 PM CST | Severe Thunderstorm Warning | TSA | Cherokee, Wagoner | 65 min |
| Mar 24, 10:41 PM CST | Severe Thunderstorm Warning | TSA | Mayes, Rogers | 79 min |
| Mar 24, 11:41 PM CST | Severe Thunderstorm Warning | TSA | Adair | 64 min |
| Mar 24, 11:54 PM CST | Severe Thunderstorm Warning | TSA | Sequoyah | 81 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.